Wyoming, 2025Tornado and Hail in Wyoming, June 12, 2025
June 12, 2025 · NWS CYS · 16 events in 3 counties and zones
An active upper-level pattern lead to widespread severe storms in eastern Wyoming and western Nebraska. Strong winds and hail were reported in storms the afternoon of June 12th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An active upper-level pattern lead to widespread severe storms in eastern Wyoming and western Nebraska. Strong winds and hail were reported in storms the afternoon of June 12th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 12, 12:58 PM MST, 37 minutes earlier. Its key messages:
- Strong to severe storms possible Thursday and Friday. All hazards of severe weather are possible, including large hail, damaging winds, an isolated tornado, and heavy rain.
- Above average temperatures are expected to persist through the upcoming weekend.
- Active weather expected this weekend through much of next week as a messy upper-level pattern takes hold of the region.
Area forecast discussion, Jun 12, 12:58 PM MST, 37 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
158 PM MDT Thu Jun 12 2025
.KEY MESSAGES...
- Strong to severe storms possible Thursday and Friday. All
hazards of severe weather are possible, including large hail,
damaging winds, an isolated tornado, and heavy rain.
- Above average temperatures are expected to persist through the
upcoming weekend.
- Active weather expected this weekend through much of next
week as a messy upper-level pattern takes hold of the region.
&&
.SHORT TERM /THROUGH FRIDAY NIGHT/...
Issued at 1230 PM MDT Thu Jun 12 2025
A warm summer day continues across the CWA late this morning with
temperatures already in the 70s and 80s as weak riding sits over the
Rockies. As is typical in summer, storm chances are expected once
again this afternoon and evening. A disturbance aloft moving through
the ridge will provide some of the forcing needed to kick off
thunderstorm activity. Storms will likely initiate off of the
high terrain and near the usual Chugwater convergence zone,
gradually pushing eastward into Nebraska through the evening
hours. Current observations also show ample low-level moisture
which will help fuel storms east of the Laramie Range. Model
soundings also show healthy profiles for severe storms across
the Nebraska panhandle. The panhandle soundings show 1500 to
2400 J/kg of MUCAPE with effective shear of 25 to 35 kts. This
will support a severe hail threat. Soundings also show
inverted-v soundings. This will also lead to a wind threat in
these areas as DCAPE values exceed 1000 J/kg. The northern
panhandle may also have to watch out for the chance of an
isolated tornado. MLCAPE values are around 1600 J/kg with an
effective SRH of around 150 m^2/s^2. Storms will likely start
off as discrete cells before forming more of a line as it heads
into the panhandle. Strongest storms will be out of the area by
9 or 10 PM tonight.
Friday will be similar to Thursday as the upper-level pattern
remains largely the same. The ridge will still be in place over the
Rockies which will lead to similar high temperatures in the 80s, and
a weak disturbance aloft will lead to another round of afternoon
storms. Model soundings across much of the CWA show a favorable
environment for severe storms, however the most likely area for
severe storms will be in the panhandle. MUCAPE values up to 2700
J/kg and effective shear around 35 kts supports large hail in
storms. Cannot rule out a wind threat either with DCAPE values over
1000 J/kg and Hi-Res guidance showing a bowing line of storms
developing. The tornado threat will also spill over into Friday in
the panhandle with soundings showing 1500 to 2000 J/kg of MLCAPE.
Storms will initiate over the high terrain early in the
afternoon and track eastward into Nebraska by mid-afternoon.
Most storms will move out of the area during the evening hours.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Issued at 130 PM MDT Thu Jun 12 2025
Active weather expected this weekend through much of next week as a
messy upper-level pattern takes hold of the region. Upper-level
ridging will be present across much of the central CONUS Saturday
through Tuesday. The CWA will be under the western branch of the
ridge, allowing for multiple disturbances to pass through the flow
while also enabling significant warming throughout the weekend and
into early next week. Currently, there is a Marginal Risk (Level 1
of 5) for portions of southeast Wyoming and western Nebraska on
Saturday. This risk is primarily being driven by the upper-level
shortwave expected to move overhead throughout the day Saturday.
While fairly diffuse for a shortwave, ample 500mb cyclonic vorticity
advection will be ongoing due to the southwesterly flow throughout
the atmosphere and the fairly open atmosphere upstream of the
region. Subtle warm air advection is expected at 700mb, further
supporting lift across the region. Southerly surface flow will
advect in additional moisture form moisture rich regions of the
southern CONUS with PWs rising into the 0.75 to 1.0 range east of
the Laramie Range. The surface flow will slowly turn more easterly
throughout the atmosphere, providing an upslope component for most
locations east of the Laramie Range. As the terrain-induced dryline
slowly propagates eastward throughout the afternoon hours, storm
chances will increase, especially with the additional moisture in
the region. Forecast soundings from the GFS over the northern
Panhandle suggest MLCAPE around 1300J, MUCAPE around 2000J, with
SBCAPE around 2000J as well. DCAPE values are well over 1000J with
weak shear present and Inverted-V soundings. This suggests that
damaging wind will be possible with these storms and other
parameters suggest a hail threat across the region as well. This
event is still a couple days out, with a few Slight Risks (Level 2
of 5) between now and then. More details will come to light as HIRES
models being to resolve this threat in the coming days.
The upper-level ridge will remain across the central CONUS through
the weekend and into next week, allowing temperatures to remain very
summer-like with highs in the 80s and 90s every day. With the
southwesterly flow aloft, multiple 500mb vorticity lobes will be
able to advect across the region with the afternoon showers and
thunderstorms possible Sunday and Monday. Tuesday will be a little
more interesting as an upper-level trough is progged to push through
the region with a cold front associated with it dropping
temperatures back into the 70s and low-80s. Long range models have
started coming into better agreement with the propagation of this
trough, with the ECMWF and GFS suggesting a neutrally tilted trough
pushing through Tuesday morning through Wednesday morning. This
system will likely produce storms across the region, though it is a
bit far out to get reliable, specific details on this system.
However, Tuesdays looks to be a day to watch for strong to severe
thunderstorms being more widespread.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1144 AM MDT Thu Jun 12 2025
VFR conditions expected over the next 24 hours, outside of KCDR
where low clouds are lingering this morning and could return
alongside patchy fog tomorrow morning. Showers and thunderstorms
move into the region this afternoon and evening with all sites
expected to have a risk of thunderstorms. Some storms could be
stronger including very gusty winds and possibly small hail, and
any storms no matter what will locally enhance winds and cause
them to behave erratically. By late this evening activity will
disperse or move out of the area, with mid to high clouds
expected overnight clearing by the morning hours.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&
SHORT TERM...SF
LONG TERM...AM
AVIATION...CG
Hazardous weather outlook, Jun 12, 12:59 PM MST, 36 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
159 PM MDT Thu Jun 12 2025
NEZ002-003-019>021-054-055-095-096-WYZ101>119-132000-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
159 PM MDT Thu Jun 12 2025
This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
- Strong to severe storms possible Thursday and Friday. All
hazards of severe weather are possible, including large hail,
damaging winds, an isolated tornado, and heavy rain.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
- Above average temperatures are expected to persist through the
upcoming weekend.
- Active weather expected this weekend through much of next
week as a messy upper-level pattern takes hold of the region.
.Spotter information statement...
Spotters are encouraged to report severe weather to the NWS.
In the hours before
Special weather statement, Jun 12, 1:13 PM MST, 22 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
213 PM MDT Thu Jun 12 2025
WYZ115-116-122045-
South Laramie Range WY-Laramie Valley WY-
213 PM MDT Thu Jun 12 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ALBANY COUNTY
THROUGH 245 PM MDT...
At 212 PM MDT, Doppler radar was tracking a strong thunderstorm near
Antelope Buttes, or 12 miles north of Laramie, moving northeast at 20
mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Baldy Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rain is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4142 10563 4154 10572 4168 10546 4151 10531
TIME...MOT...LOC 2012Z 240DEG 16KT 4150 10562
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
FullerEvent by event
11 hail, 3 thunderstorm wind, 1 tornado, 1 funnel cloud. Local standard time, as filed.
Hail, Laramie
- When
- June 12, 1:35 PM MST
- Where
- Laramie County, 7 mi ENE of Meriden
- Measured
- 1.5 in hail
- Reported by
- Storm Chaser
- Coordinates
- 41.560, -104.190
Storm Chaser submitted MPing of 1.5 inch hail on the ground from the first storm. Hail time estimated via radar.
Tornado, Laramie
- When
- June 12, 1:50 PM MST to 1:52 PM MST
- Where
- Laramie County, 10 mi NNW of (Wy05)skyview Airpark to 9 mi N of (Wy05)skyview Airpark
- Rating
- EF1
- Path length
- 2.2 mi
- Path width
- 10 yd
- Reported by
- Trained Spotter
- Coordinates
- 41.360, -104.640
Photos from storm spotter show damage consistent with a short-lived EF-1 tornado. Damage to fencing, tree limbs down, and a flipped and lofted cattle trailer were sent to the NWS. Time estimated from radar.
Hail, Goshen
- When
- June 12, 2:03 PM MST
- Where
- Goshen County, 5 mi WSW of Wycross
- Measured
- 1.5 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.640, -104.280
NWS Emloyees reported being impacted by 1.5in hail on their way back to the office. Lost wiper blade due to hail.
Funnel Cloud, Laramie
- When
- June 12, 2:20 PM MST
- Where
- Laramie County, 2 mi ENE of Meriden
- Reported by
- Storm Chaser
- Coordinates
- 41.550, -104.290
Storm chaser reported a funnel and short lived rope. Lasted 30 seconds.
Hail, Platte
- When
- June 12, 2:56 PM MST
- Where
- Platte County, 7 mi E of Chugwater
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 41.760, -104.690
Mping report of 1.25 inch hail. Changed time on report due to report being delayed until after the storm left the area.
Hail, Goshen
- When
- June 12, 3:06 PM MST
- Where
- Goshen County, 8 mi S of Mers Hill
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.760, -104.590
Trained spotter reported quarter sized hail. This report was delayed. Time estimated via radar.
Thunderstorm Wind, Goshen
- When
- June 12, 3:12 PM MST
- Where
- Goshen County, 6 mi NE of Hawk Springs
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Storm Chaser
- Coordinates
- 41.840, -104.160
MPing from storm chaser of measured 64 mph wind gust with handheld Kestrel.
Thunderstorm Wind, Laramie
- When
- June 12, 3:14 PM MST
- Where
- Laramie County, Albin
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.420, -104.100
Trained spotter estimated 60 mph winds in Albin.
Hail, Platte
- When
- June 12, 3:59 PM MST
- Where
- Platte County, 10 mi NE of Bordeaux
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.050, -104.720
Trained spotter reported nickel to quarter sized hail.
Hail, Platte
- When
- June 12, 4:07 PM MST
- Where
- Platte County, 10 mi NE of Bordeaux
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.050, -104.720
Trained spotter reports quarter sized hail.
Hail, Goshen
- When
- June 12, 4:08 PM MST
- Where
- Goshen County, Fort Laramie
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 42.210, -104.520
Emergency manager reports quarter sized hail in Ft. Laramie.
Hail, Goshen
- When
- June 12, 4:15 PM MST
- Where
- Goshen County, 6 mi S of Fort Laramie
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 42.130, -104.520
Emergency manager reports quarter sized hail at RD 15 and RD 70.
Hail, Goshen
- When
- June 12, 4:19 PM MST
- Where
- Goshen County, Fort Laramie
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 42.210, -104.520
Emergency manager shared photo via Slack of hail bigger than a half dollar.
Thunderstorm Wind, Platte
- When
- June 12, 5:06 PM MST
- Where
- Platte County, 6 mi NNW of Dwyer Junction
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.320, -105.050
WYDOT sensor at Coleman reported a 61 mph wind gust.
Hail, Platte
- When
- June 12, 5:42 PM MST
- Where
- Platte County, 4 mi NE of (76v)glendo Thomas Airport
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.560, -104.960
Fire fighter reported quarter sized hail while fighting a lightning fire near Glendo.
Hail, Platte
- When
- June 12, 5:47 PM MST
- Where
- Platte County, 5 mi ESE of (76v)glendo Thomas Airport
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 42.500, -104.930
Facebook report of golf ball sized hail east of Glendo.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, June 12 to 13, 20251 injured · $245,000 · EF1 · 11 events
- Flash Flood and Flood in North Carolina, June 12 to 13, 2025$1.0 million · 0.75 in hail · 3 events
- Flood and Damaging Winds in Texas, June 12, 2025$129,000 · 71 kt wind · 8 events
- Flash Flooding and Flooding in South Dakota, June 12 to 17, 2025$50,000 · 52 kt wind · 6 events
- Tornado and Flash Flooding in Texas, June 12 to 16, 2025EF0 · 31 events
- Damaging Winds in Tennessee, June 12, 2025$16,000 · 50 kt wind · 3 events
- Tornadoes and Flash Flooding in Arkansas, June 12 to 15, 2025EF0 · 9 events
- Hail and Damaging Wind in South Dakota, June 12, 20251.75 in hail · 8 events
- Flash Flood and Hail in Nebraska, June 12, 2025$10,000 · 1.75 in hail · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 12, 20256 events
- Hail and Damaging Winds in Minnesota, June 12, 20251.25 in hail · 4 events
- Hail and Damaging Wind in Minnesota, June 12, 2025$1,000 · 1.5 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1262609, 1262623, 1262610, 1262608, 1262611, 1262612, 1262620, 1262621, 1262613, 1262614, 1262615, 1262616, 1262617, 1262622, 1262618, 1262619.